MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-18
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562); Material Deformation (2976); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance in the phenom 27 catheter.The phenom catheter was also found damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left c5 section in the internal c arotid artery with a max diameter of 2.4 mm and a 3.2 mm neck diameter.Landing zone: distal 3.5 mm and proximal: 4 mm.The accessed vessel was the right femoral artery with a diameter of 7 mm.It was noted the patient's vessel tortuosity was moderate.Dual antipl atelet treatment was administered.The pru level was 1.The angiographic result post procedure showed normal vessels with contrast agent retention in the aneurysm.It was reported that during the flow diversion stent implantation procedure, after placement of an 8f short sheath, a long sheath was pushed to go upper to the left mca c1 segment, followed by pushing a 5f115 navien to go upper to the c4 segment.The phenom 27 microcatheter (lot number: 230455815) was then pushed to go upper to the distal right middle cerebral artery, and the ped2-400-18 flow diversion stent (lot number: d044346) was fully hydrated in preparation for delivery to the lesion site via the microcatheter.The stent was anchored and deployed at the c6 segment, but upon reaching the c4 segment, the stent rebounded and had to be re-deployed.When retrieving the stent back to the distal end of the phenom 27 microcatheter (lot number: 230455815), it could not be delivered into the stent tube.After multiple attempts, the stent fractured at the distal end of the phenom 27 microcatheter.To ensure the procedure could proceed smoothly, a new ped2-400-20 stent (lot number: d045460) and a new phenom 27 were immediately used instead and prepared according to standard hydration protocol, and successfully delivered into the new microcatheter.The stent was deployed at the intended position in the lesion site.It was reported resistance occurred at the hub and proximal section of the catheter.The catheter was flushed continuously with heparinized saline.The pipeline became stuck in the proximal section during resheathing.The physician released the load (slack) but it did not resolve the issue.The catheter was observed to be damaged in an accordion fashion at the proximal section.There was no damage observed to the pushwire.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a guide catheter, 5f 115navien-b741647 and a microcatheter, phenom27-230455815, phenom27-230108194 and a pipeline ped2-400-20 stent (lot number: d045460).Additional information received that the cause of the event was not determined.There was no friction or difficulty during delivery or positioning.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield pushwire device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned outside the phenom 27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~49.8cm from proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of catheter were measured to be within specifications.The catheter was flushed with water and water was exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged location.¿ conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance during delivery as the pipeline flex shield pushwire and phenom 7 catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.From the damages seen on the pipeline flex shield catheter body (kinking) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.The phenom 27 catheter is compatible to use with pipeline flex, and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24680957
Report Number2029214-2026-00510
Device Sequence Number10004424
Product Code OUT
UDI-Device Identifier00763000449193
UDI-Public(01)00763000449193(17)280609(10)D044346
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-18
Device Catalogue NumberPED2-400-18
Device Lot NumberD044346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight65 KG